Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 16, NWS Tallahassee, FL

April 29, 2017

NWS Tallahassee, FL issued this small craft advisory at Apr 29, 2017, 3:35 PM EDT. It took effect at Apr 30, 2017, 2:42 AM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2017, 3:35 PM EDT (19:35 UTC)
In effect from
Apr 30, 2017, 2:42 AM EDT
Expired
May 1, 2017, 11:00 AM EDT
In force
32 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

120 
WHUS72 KTAE 291935
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY SUNDAY FOR STRONG WINDS AND ROUGH SEAS FOR
THE COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND...


GMZ730-750-755-765-770-775-300300-
/O.NEW.KTAE.SC.Y.0016.170430T0900Z-170430T2100Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
335 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY. 

* WINDS...SOUTH 20 TO 25 KNOTS...HIGHEST WEST OF APALACHICOLA. 

* WAVES/SEAS...6 TO 8 FEET WITH OCCASIONAL SETS UP TO 10
  FEET...HIGHEST WEST OF APALACHICOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
4 follow-up statements
063 
WHUS72 KTAE 300032
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
832 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY SUNDAY FOR STRONG WINDS AND ROUGH SEAS
FOR THE COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND...

GMZ730-750-755-765-770-775-300845-
/O.CON.KTAE.SC.Y.0016.170430T0900Z-170430T2100Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
832 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

* WINDS...SOUTH 20 TO 25 KNOTS...HIGHEST WEST OF APALACHICOLA.

* WAVES/SEAS...6 TO 8 FEET WITH OCCASIONAL SETS UP TO 10 FEET... 
  HIGHEST WEST OF APALACHICOLA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
768 
WHUS72 KTAE 300642
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 AM EDT SUN APR 30 2017

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND ROUGH SEAS FOR THE  
COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND...

GMZ750-770-302030-
/O.EXT.KTAE.SC.Y.0016.170430T0642Z-170501T0800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
242 AM EDT SUN APR 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY...

* WINDS...SOUTHEAST TO SOUTH AROUND 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SETS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-755-765-775-302000-
/O.EXT.KTAE.SC.Y.0016.170430T0642Z-170430T2000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
242 AM EDT SUN APR 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SOUTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
533 
WHUS72 KTAE 010117
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
917 PM EDT SUN APR 30 2017

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND ROUGH SEAS FOR THE
COASTAL WATERS OF THE FLORIDA PANHANDLE...

GMZ750-770-011200-
/O.EXT.KTAE.SC.Y.0016.000000T0000Z-170501T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
917 PM EDT SUN APR 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS...SOUTH AROUND 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SETS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
481 
WHUS72 KTAE 010913
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 AM EDT MON MAY 1 2017

...SMALL CRAFT ADVISORY FOR STRONG WINDS AND ROUGH SEAS FOR THE
COASTAL WATERS OF THE FLORIDA PANHANDLE...

GMZ750-770-011500-
/O.EXT.KTAE.SC.Y.0016.000000T0000Z-170501T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
513 AM EDT MON MAY 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...SOUTH AROUND 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SETS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:24 PM EDT, 11 minutes earlier.

Area forecast discussion, Apr 29, 3:24 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
324 PM EDT Sat Apr 29 2017

.NEAR TERM [Through Tonight]...

A light shower is possible for the remainder of the afternoon into
early evening across the region. Otherwise, it will be mostly cloudy
with only patchy fog expected overnight. Lows will be in the upper
60s to around 70.

.SHORT TERM [Sunday Through Monday Night]...

The upper low centered over the Four Corners region this morning
will be centered just north of the Great Lakes Monday morning. The
attendant surface cold front will translate eastward across our
forecast area on Monday, which is 6 hours or so slower than the NWP
model runs from 24 hours ago. There is still good agreement among
the various model runs that much of our region will receive some
needed rain on Monday.

The severe weather threat for Monday still appears marginal. We
expect a rather vigorous QLCS to approach our forecast area from the
west Sunday night, but to begin weakening as it enters southeast AL
and the FL Panhandle in the pre-dawn hours of Monday, as the parent
surface cyclone begins occluding over the Great Lakes. Significant
pre-frontal cloud cover is likely to limit MLCAPE values to 1000
J/kg or less, and weakening wind fields aloft with time will lessen
the potential for significant storm organization. Still, there may
be enough surface cold pool organization, especially early Monday
while vertical wind shear is stronger, to support isolated damaging
wind gusts. The main threat area will be for the region north
and west of Tallahassee.

.LONG TERM [Tuesday Through Saturday]...

We expect generally fair and warm weather Tuesday and Wednesday.
There is a good chance of rain Thursday as an upper-level trough
develops over the central Gulf Coast states. However, the global
models diverge considerably in their handling of this system by
week's end, with the ECMWF and CMC models taking the trough axis
(and associated surface cold front) east of our forecast area
Thursday night, and the GFS closing off an occluded low over the
Deep South and having it meander through Saturday. The GFS solution
would keep rain chances for our region into Saturday, while the
other solutions would mean clearing by Thursday night. Temperatures
will be near average during this period, but could be below average
of the CMC/ECMWF solutions verified, with cooler, drier air entering
the area sooner.

&&

.AVIATION [Through 18Z Sunday]...

Gusty southerly winds will continue until evening. Partly to mostly
cloudy conditions expected through the TAF cycle. The clouds along
with overnight winds staying elevated in the 5 to 10 range means
widespread fog is not anticipated. However, MVFR/IFR cigs will
develop late tonight and overnight at most sites along with possible
MVFR vsbys.

&&

.MARINE...

Moderate to strong SE-S winds will continue across the coastal
waters through Monday, ahead of an approaching cold front. Advisory
conditions are possible at times, mainly west of Apalachicola. This
will lead to high surf, strong rip currents, and slightly above-
normal tides. Much lower winds and seas are expected mid week.

&&

.FIRE WEATHER...

&&

.HYDROLOGY...

Local rivers will remain below flood stage through at least Monday
morning. QPF values will generally be in the 0.50 to 1 inch range
from Tallahassee north and westward, and not enough to cause
significant river rises. QPF values in north FL will likely be much
less. More rain is expected later next week, but model differences
make it unclear as to how much of, if any a flood threat there will
be.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   69  86  70  81  58 /  10   0  20  60  30
Panama City   71  81  72  76  62 /   0   0  30  80  10
Dothan        67  87  69  79  56 /  10   0  50  80  10
Albany        69  89  70  80  55 /  10   0  20  70  10
Valdosta      68  89  69  84  60 /  10  10  20  50  40
Cross City    68  89  69  85  65 /  10  10  30  20  50
Apalachicola  71  81  73  79  63 /   0   0  10  50  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk through late Sunday night for Coastal Bay-
     South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory from 5 AM to 5 PM EDT Sunday for Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River Fl out to 20 Nm-Coastal Waters From Ochlockonee River
     to Apalachicola Fl out to 20 Nm-Coastal waters from
     Suwannee River to Keaton Beach out 20 NM-Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
     from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Barry
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Barry
MARINE...Fournier
FIRE WEATHER...Lahr
HYDROLOGY...Fournier

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.